MAUDE Adverse Event Report: COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number N/A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: exempt.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection, a particle was observed inside the primary packaging of a mixter endoscopic cholangiography set.Supplied photos suggest that the "particle" is a stray hair.
 
Event or Problem Description
No additional information regarding the event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photos of the device were provided by the user facility.From the images, a hair appears to be inside of the device's sealed packaging.Therefore, the complaint was able to be confirmed based on the images and on customer testimony.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.A review of the dhr for the complaint lot (9772713) revealed no non-conformances.A database search found this to be the only reported event associated with the complaint device lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances, and no additional complaints from the same lot, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of our investigation, a definitive root cause was traced to a quality control deficiency during manufacturing.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9259967
Report Number1820334-2019-02735
Device Sequence Number19765901
Product Code GBZ
UDI-Device Identifier00827002080454
UDI-Public(01)00827002080454(17)220529(10)9772713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/29/2022
Device Model NumberN/A
Device Catalogue NumberC-OECS-400-MIXTER
Device Lot Number9772713
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1